Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
My husband had some rust and metal fragments removed from his eye five days ago. He was prescribed tobramycin drops for 7 days. He is having severe light sensitivity. He passed out after the procedure and was told that is a common reaction to the procedure. He didn't have the light sensitivity until starting the drops. Is this reaction due to the drops or procedure?
There are many conditions that can cause light sensitivity after trauma to the eye with subsequent removal of a metallic foreign body; including a corneal abrasion, traumatic iritis, and medication toxicity. After performing a slit lamp examination, an ophthalmologist will be able to determine which cause is producing the symptoms.
Many patients feel light-headed and dizzy after office procedures. Occasionally, they can faint or become nauseous. This is a natural human response to due to the anxiety induced by undergoing a procedure. An ophthalmologist may decide to refer you to a primary care physician or cardiologist if you need further investigation.
Answered by: Omar R. Chaudhary, MD
Categories: Eye Injuries
Have a question that hasn't been answered yet? Ask it!
Answered: Aug 19, 2013
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.